[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.0.26. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1997

Radiodermatitis Following Cardiac Catheterization

Author Affiliations

Department of Dermatology Chru-Hôtel-Dieu Ave Charles de Gaulle F-63001 Clermont-Ferrand, Cedex 01, France

Clermont-Ferrand

Arch Dermatol. 1997;133(2):242-243. doi:10.1001/archderm.1997.03890380116022
Abstract

We read with interest the recent Archives article by Lichtenstein et al1 describing 4 patients with radiodermatitis induced by radiocardiographic procedures. In the past 3 years we have observed 6 patients who developed radiodermatitis following multiple cardiac catheterizations. The patients' characteristics are summarized in the Table. All our patients, like those described in the article by Lichtenstein et al, had undergone coronary angiography and percutaneous transluminal coronary angioplasty. Although it has not been possible to determine the radiation doses delivered, in all but 1 case (patient 3), 2 angioplasties and at least 1 coronary angiography were performed on each patient, suggesting that the radiation dose was high. Patient 6, for example, underwent 1 coronary angiography and 2 successive angioplasties during a 3-week period because of a relapse of arterial stenosis.

None of our patients, unlike those of Lichtenstein et al, mentioned any acute radiodermatitis immediately after

First Page Preview View Large
First page PDF preview
First page PDF preview
×